Alert archive / Kansas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 139, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 15, 2017, 6:39 PM CDT for 5 counties in Kansas. It was in force for 81 min. 21 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2017, 6:39 PM CDT (23:39 UTC)
- Expired
- Jun 15, 2017, 8:00 PM CDT
- In force
- 81 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Butler County, KS, Harvey County, KS, Kingman County, KS, Reno County, KS, Sedgwick County, KS
The radar
The Wichita radar (KICT), 32 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 6:47 PM CDT | TSTM WND GST 57 | Newton Airport, KS | |
| Jun 15, 6:54 PM CDT | TSTM WND GST 62 | Newton Airport, KS | |
| Jun 15, 6:59 PM CDT | TSTM WND DMG | 1 N Walton, KS | SEMI TRACTOR TRAILER BLOWN OVER ON US HIGHWAY 50. |
| Jun 15, 7:05 PM CDT | TSTM WND GST 60 | 4 Sse Newton Airport, KS | VIA SOCIAL MEDIA. |
| Jun 15, 7:07 PM CDT | TSTM WND GST 60 | Bentley, KS | 50-60 MPH. |
| Jun 15, 7:11 PM CDT | TSTM WND DMG | Bentley, KS | PRELIM DAMAGE ASSESSMENT. 3-5 INCH TREE LIMBS DOWN. ONE RESIDENCE HAD POWER LINE PULLED FROM THE HOUSE. DELAYED REPORT. |
| Jun 15, 7:11 PM CDT | TSTM WND GST 60 | Colwich, KS | 55 TO 60 MPH. |
| Jun 15, 7:11 PM CDT | TSTM WND GST 75 | Bentley, KS | 70 TO 75 MPH. |
| Jun 15, 7:20 PM CDT | TSTM WND DMG | Colwich, KS | 12 INCH DIAMETER TREE DOWN, ALSO NUMEROUS SMALL TO LARGE TREES DOWN. DELAYED REPORT. |
| Jun 15, 7:20 PM CDT | TSTM WND GST 84 | Colwich, KS | |
| Jun 15, 7:34 PM CDT | TSTM WND DMG | Wichita Eisenhower Natl, KS | AT NWS WICHITA OFFICE. LIGHT POLE BROKEN OR BENT. DELAYED REPORT. |
| Jun 15, 7:34 PM CDT | TSTM WND GST 65 | Wichita Eisenhower Natl, KS | |
| Jun 15, 7:34 PM CDT | TSTM WND GST 80 | West Wichita, KS | 29TH AND TYLER. VIA SOCIAL MEDIA. |
| Jun 15, 7:39 PM CDT | TSTM WND DMG | 2 Nw Maize, KS | POWER POLES SNAPPED BY WINDS. AT 151ST WEST JUST NORTH OF K96. |
| Jun 15, 7:41 PM CDT | HAIL 1 | Turon, KS | |
| Jun 15, 7:45 PM CDT | TSTM WND GST 65 | East Wichita, KS | 21ST AND AMIDON. |
| Jun 15, 7:46 PM CDT | TSTM WND GST 60 | 5 N Cunningham, KS | GOLFBALL HAIL ALSO REPORTED. |
| Jun 15, 7:46 PM CDT | HAIL 1.75 | 5 N Cunningham, KS | 60 MPH WINDS ALSO REPORTED. |
| Jun 15, 7:48 PM CDT | HAIL 1.25 | 5 S Turon, KS | |
| Jun 15, 7:52 PM CDT | HAIL 1.75 | Cunningham, KS | HAIL WAS QUARTER TO GOLFBALL. |
| Jun 15, 8:08 PM CDT | TSTM WND DMG | Kingman, KS | LARGE TREE LIMB ON A HOUSE. DELAYED REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 19 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 1:24 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.7 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3017 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 1284 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted.
152
WUUS53 KICT 152339
SVRICT
KSC015-079-095-155-173-160100-
/O.NEW.KICT.SV.W.0139.170615T2339Z-170616T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wichita KS
639 PM CDT THU JUN 15 2017
The National Weather Service in Wichita has issued a
* Severe Thunderstorm Warning for...
Southern Reno County in south central Kansas...
Sedgwick County in south central Kansas...
Harvey County in south central Kansas...
Northwestern Butler County in south central Kansas...
Kingman County in south central Kansas...
* Until 800 PM CDT
* At 638 PM CDT, severe thunderstorms were located along a line
extending from Moundridge to Hutchinson to near Sylvia, moving
southeast at 30 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Wichita, Newton, Park City, Valley Center, Bel Aire, Goddard,
Hesston, Maize, Kingman, Cheney, Halstead, North Newton, Sedgwick,
Colwich, Haven, Benton, Garden Plain, Mount Hope, Whitewater and
Pretty Prairie.
This includes Interstate 135 between Mile Markers 4 and 40.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
These storms are producing widespread wind damage across northern
Reno county. SEEK SHELTER NOW inside a sturdy structure and stay
away from windows!
&&
LAT...LON 3782 9846 3794 9779 3817 9737 3817 9716
3809 9715 3809 9713 3780 9702 3753 9752
3748 9846
TIME...MOT...LOC 2338Z 333DEG 27KT 3819 9753 3805 9791 3801 9842
HAIL...1.00IN
WIND...70MPH
$$
JAKUB4 follow-up statements
721
WWUS53 KICT 160000
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
700 PM CDT THU JUN 15 2017
KSC015-079-095-155-173-160100-
/O.CON.KICT.SV.W.0139.000000T0000Z-170616T0100Z/
Reno KS-Sedgwick KS-Harvey KS-Butler KS-Kingman KS-
700 PM CDT THU JUN 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHERN RENO...SEDGWICK...HARVEY...NORTHWESTERN BUTLER AND
KINGMAN COUNTIES...
At 657 PM CDT, severe thunderstorms were located along a line
extending from near Hesston to near Haven to 5 miles southeast of
Sylvia, moving southeast at 30 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Trained spotters.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Wichita, Newton, Park City, Valley Center, Bel Aire, Goddard,
Hesston, Maize, Kingman, Cheney, Halstead, North Newton, Sedgwick,
Colwich, Haven, Benton, Garden Plain, Mount Hope, Whitewater and
Pretty Prairie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is a DANGEROUS SITUATION. These storms are producing widespread
wind damage across Central and Southern Reno and Harvey counties. If
you are in the Southern Harvey, Northern Sedgwick and Northern
Kingman Counties you need to SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
&&
LAT...LON 3782 9846 3794 9779 3817 9737 3817 9716
3809 9715 3809 9713 3780 9702 3753 9752
3748 9846
TIME...MOT...LOC 2357Z 333DEG 27KT 3808 9746 3794 9784 3790 9835
HAIL...1.00IN
WIND...70MPH
$$
METZGER624
WWUS53 KICT 160008 CCA
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
708 PM CDT THU JUN 15 2017
KSC015-079-095-155-173-160100-
/O.COR.KICT.SV.W.0139.000000T0000Z-170616T0100Z/
Reno KS-Sedgwick KS-Harvey KS-Butler KS-Kingman KS-
708 PM CDT THU JUN 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHERN RENO...SEDGWICK...HARVEY...NORTHWESTERN BUTLER AND
KINGMAN COUNTIES...
At 705 PM CDT, A severe thunderstorm was located along a line
extending from near Halstead to Haven to 6 miles northeast of Turon,
moving southeast at 30 mph.
These are very dangerous storms.
HAZARD...80 mph wind gusts and quarter size hail.
SOURCE...Law Enforcement.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
Locations impacted include...
Wichita, Newton, Park City, Valley Center, Bel Aire, Goddard,
Hesston, Maize, Kingman, Cheney, Halstead, North Newton, Sedgwick,
Colwich, Haven, Benton, Garden Plain, Mount Hope, Whitewater and
Pretty Prairie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is a DANGEROUS SITUATION. These storms are producing widespread
wind damage across Central and Southern Reno and Harvey Counties. If
you are in Northern Sedgwick and Northern Kingman Counties you need
to SEEK SHELTER NOW inside a sturdy structure and stay away from
windows. Again, this is a VERY DANGEROUS SITUATION and tornado like
winds are expected with this storm.
&&
LAT...LON 3782 9846 3794 9779 3817 9737 3817 9716
3809 9715 3809 9713 3780 9702 3753 9752
3748 9846
TIME...MOT...LOC 2357Z 333DEG 27KT 3808 9746 3794 9784 3790 9835
HAIL...1.00IN
WIND...80MPH
$$
METZGER704
WWUS53 KICT 160027
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
727 PM CDT THU JUN 15 2017
KSC015-079-095-155-173-160100-
/O.CON.KICT.SV.W.0139.000000T0000Z-170616T0100Z/
Reno KS-Sedgwick KS-Harvey KS-Butler KS-Kingman KS-
727 PM CDT THU JUN 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHERN RENO...SEDGWICK...HARVEY...NORTHWESTERN BUTLER AND
KINGMAN COUNTIES...
At 726 PM CDT, A severe thunderstorm located along a line extending
from near Valley Center to 5 miles southwest of Andale to 7 miles
northwest of Kingman, moving southeast at 30 mph.
These are very dangerous storms.
HAZARD...90 mph wind gusts and quarter size hail.
SOURCE...Radar Indicated
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be heavily damaged or destroyed. Homes and businesses
will have substantial roof and window damage. Expect
extensive tree damage and power outages.
Locations impacted include...
Wichita, Newton, Park City, Valley Center, Bel Aire, Goddard,
Hesston, Maize, Kingman, Cheney, Halstead, North Newton, Sedgwick,
Colwich, Haven, Benton, Garden Plain, Mount Hope, Whitewater and
Pretty Prairie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is an EXTREMELY DANGEROUS SITUATION with tornado like wind
speeds expected. If you located in the Wichita Metro area, YOU NEED
TO TAKE SHELTER NOW!!! Mobile homes and high profile vehicles are
especially susceptible to winds of this magnitude and may be
overturned. For your protection move to an interior room on the
lowest floor of a building. These storms have the potential to cause
serious injury and significant property damage.
&&
LAT...LON 3782 9846 3794 9779 3817 9737 3817 9716
3809 9715 3809 9713 3780 9702 3753 9752
3748 9846
TIME...MOT...LOC 0026Z 333DEG 27KT 3789 9734 3775 9772 3771 9823
HAIL...1.00IN
WIND...90MPH
$$
METZGER001
WWUS53 KICT 160036
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
736 PM CDT THU JUN 15 2017
KSC015-079-095-155-173-160100-
/O.CON.KICT.SV.W.0139.000000T0000Z-170616T0100Z/
Reno KS-Sedgwick KS-Harvey KS-Butler KS-Kingman KS-
736 PM CDT THU JUN 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHERN RENO...SEDGWICK...HARVEY...NORTHWESTERN BUTLER AND
KINGMAN COUNTIES...
At 734 PM CDT, severe thunderstorms were located along a line
extending from near Valley Center to near Garden Plain to 5 miles
west of Kingman, moving southeast at 30 mph.
These are very dangerous storms.
HAZARD...90 mph wind gusts and quarter size hail. Reports of 85 mph
winds have been reported in the Wichita Metro area.
SOURCE...Law enforcement.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be heavily damaged or destroyed. Homes and businesses
will have substantial roof and window damage. Expect
extensive tree damage and power outages.
Locations impacted include...
Wichita, Newton, Park City, Valley Center, Bel Aire, Goddard,
Hesston, Maize, Kingman, Cheney, Halstead, North Newton, Sedgwick,
Colwich, Haven, Benton, Garden Plain, Mount Hope, Whitewater and
Pretty Prairie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you are located in the Wichita Metro area, you need to SEEK
SHELTER IMMEDIATELY!
This is an EXTREMELY DANGEROUS SITUATION with tornado like wind
speeds expected. Mobile homes and high profile vehicles are
especially susceptible to winds of this magnitude and may be
overturned. For your protection move to an interior room on the
lowest floor of a building. These storms have the potential to cause
serious injury and significant property damage.
This is an EXTREMELY DANGEROUS SITUATION. These storms are producing
widespread wind damage across Wichita Metro area. SEEK SHELTER NOW
inside a sturdy structure and stay away from windows.
&&
LAT...LON 3782 9846 3794 9779 3817 9737 3817 9716
3809 9715 3809 9713 3780 9702 3753 9752
3748 9846
TIME...MOT...LOC 0034Z 333DEG 27KT 3785 9732 3771 9770 3767 9821
HAIL...1.00IN
WIND...90MPH
$$
METZGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:37 PM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, Jun 15, 2:37 PM CDT, 4 hours 2 minutes before
Area Forecast Discussion National Weather Service Wichita KS 237 PM CDT Thu Jun 15 2017 .SHORT TERM...(This evening through Sunday night) Issued at 111 PM CDT Thu Jun 15 2017 There is a high likelyhood of severe weather this afternoon and evening over much of the CWA. Strong moisture transport, high CAPE (4500+) and strong shear (35 to 45kts bulk shear) will provide a nearly ideal set up for severe weather this afternoon and into the early evening. Very large hail and high winds (70-80mph) will be likely with the strongest storms. This activity is expected wane after sunset. Conditions will still be favorable for some scattered showers and thunderstorms but most of the activity is expected to end by morning. The main threat during the late evening and overnight hours will be high winds. Friday will be mostly sunny and conditions will not be as conducive to thunderstorm activity. This will make mid to upper 90s easy for afternoon highs. Saturday there will be a strong cap in place which will prevent any thunderstorm activity from starting during the afternoon. Full sun, light winds and high 850mb temperatures will make for a hot day as many areas are likely to reach the century mark. Moisture transport from the south will still be rather good making for a humid day as well. This will drive heat indices into the 104 to 107 range for some areas of Southeast Kansas. While there is plenty of moisture and shear available for thunderstorm activity Saturday, there will be strong cap in place that will need some significant forcing to start off thunderstorm activity despite high CAPE and DCAPE in the region. the needed forcing will be provided by an approaching frontal system. This front will be coming through the CWA during the evening and overnight hours Saturday. Showers and thunderstorms, some of which are likely to be severe, with the main threats being high winds and very heavy rain. Sunday the flow will switch to the northwest and temperatures will come back down to normal. .LONG TERM...(Monday through Thursday) Issued at 111 PM CDT Thu Jun 15 2017 The extended range will be characterized by temperatures warming back up to well above normal levels. However, it does appear the next week will be rather active. Once the general flow shifts back around to the south, moisture transport will return to the region. Shear levels will increase and will provide a good environment for more shower and thunderstorm activity Tuesday night and Thursday as well. Current setup indicates there is some severe storm potential with activity. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1234 PM CDT Thu Jun 15 2017 The main hazard to aviation will be severe storm potential this afternoon into tonight. Initial scattered severe storm development is expected in west- central to north-central Kansas early to mid afternoon, with an evolution to organized clusters of severe storms by early evening, with an east-southeastward propagation across south- central/southeast Kansas. Storms will be likely at most terminals by this evening, although exact timing windows are difficult to pinpoint. RSL, GBD, SLN, HUT are likely to be affected first, then ICT and CNU more likely this evening. Damaging winds will be the primary hazard, with hail a secondary threat. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 95 70 95 73 / 40 60 10 10 Hutchinson 96 68 95 71 / 60 70 10 10 Newton 95 69 94 72 / 50 70 10 20 ElDorado 95 69 92 73 / 30 70 10 20 Winfield-KWLD 95 70 94 74 / 40 60 10 10 Russell 97 67 97 69 / 60 40 20 20 Great Bend 97 67 97 69 / 60 40 10 10 Salina 97 69 97 73 / 70 80 20 30 McPherson 96 68 96 72 / 70 80 10 20 Coffeyville 93 71 92 74 / 20 60 10 20 Chanute 93 70 91 73 / 20 70 10 30 Iola 93 69 91 73 / 20 60 10 30 Parsons-KPPF 93 71 91 74 / 20 70 10 20 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...ELM LONG TERM...ELM AVIATION...JMC
Hazardous weather outlook, Jun 15, 4:39 PM CDT, 2 hours before
Hazardous Weather Outlook National Weather Service Wichita KS 439 PM CDT Thu Jun 15 2017 KSZ032-033-047>053-067>072-082-083-091>096-098>100-162145- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 439 PM CDT Thu Jun 15 2017 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Scattered severe thunderstorms will continue to develop in central Kansas this afternoon, with initial threats of very large hail up to baseball size and damaging winds. There is potential for these storms to merge into a cluster or two, with a southeastward acceleration during the evening hours, across south-central and southeastern Kansas. The clusters will be capable of destructive wind gusts up to 75 mph or greater, hail to golfball size, and torrential rainfall. Heat index values of 100 to 105 will persist through early this evening in south central and southeast Kansas. Be sure to drink plenty of water and wear light clothing if outdoor activity is necessary. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Storms will be possible Friday night and early Saturday morning most areas of the region. Severe weather is also likely for locations generally along and east of I-135. High winds and very heavy rain being the primary threat. Severe hail (1") can't be ruled out but it is expected to be a lower threat. These storms will arrive as a cold front comes through the region in the late afternoon and into the overnight hours. Heat index values are expected to be in the 100 to 105 degree range for both Friday and Saturday area wide. Be sure to drink plenty of water and wear light clothing if outdoor activity is necessary. .SPOTTER INFORMATION STATEMENT... Storm spotters will likely be needed across central, south-central and southeastern Kansas through this evening. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
In the hours before
Local storm report, Jun 15, 6:07 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
607 PM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM HAIL LYONS 38.35N 98.20W
06/15/2017 M0.75 INCH RICE KS EMERGENCY MNGR
PEA TO DIME SIZE.
&&
BDKLocal storm report, Jun 15, 6:22 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
622 PM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM HAIL STERLING 38.21N 98.21W
06/15/2017 M0.75 INCH RICE KS EMERGENCY MNGR
&&
BDKLocal storm report, Jun 15, 6:26 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
626 PM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG MARION 38.35N 97.02W
06/15/2017 MARION KS LAW ENFORCEMENT
6-8 INCH TREE LIMBS DOWN IN TOWN. ALSO SPORADIC POWER
OUTAGES.
&&
BDKLocal storm report, Jun 15, 6:29 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
629 PM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM TSTM WND GST 6 N PLEVNA 38.06N 98.31W
06/15/2017 M61.00 MPH RENO KS STORM CHASER
&&
BDKLocal storm report, Jun 15, 6:35 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
635 PM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM TSTM WND DMG HUTCHINSON 38.07N 97.91W
06/15/2017 RENO KS EMERGENCY MNGR
LIGHT POLE BLOWN OVER AT K17 AND K61.
&&
BDKLocal storm report, Jun 15, 6:37 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
637 PM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM TSTM WND GST 3 SSE MCPHERSON 38.33N 97.64W
06/15/2017 E70.00 MPH MCPHERSON KS AMATEUR RADIO
&&
BDKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:39 PM CDT | Special Weather Statement | ICT | Butler | 66 min |
| Jun 14, 8:00 PM CDT | Special Weather Statement | ICT | Butler | 60 min |
| Jun 14, 8:43 PM CDT | Special Weather Statement | ICT | Butler | 62 min |
| Jun 14, 9:09 PM CDT | Special Weather Statement | ICT | Cowley | 66 min |
| Jun 14, 9:38 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 67 min |
| Jun 14, 10:23 PM CDT | Areal Flood Warning | ICT | Butler, Sedgwick | 6 hr |
| Jun 14, 10:35 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 55 min |
| Jun 14, 11:26 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 36 min |
| Jun 14, 11:33 PM CDT | Flash Flood Warning | ICT | Butler, Sedgwick | 6 hr |
| Jun 15, 1:23 AM CDT | Special Weather Statement | ICT | Neosho | 22 min |
| Jun 15, 1:37 AM CDT | Severe Thunderstorm Warning | ICT | Allen, Neosho | 53 min |
| Jun 15, 2:19 AM CDT | Severe Thunderstorm Warning | ICT | Allen | 39 min |
| Jun 15, 2:31 PM CDT | Special Weather Statement | ICT | Russell | 59 min |
| Jun 15, 3:29 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Russell | 61 min |
| Jun 15, 3:33 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 57 min |
| Jun 15, 4:15 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, McPherson, Marion, Rice, Saline | 75 min |
| Jun 15, 4:26 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 64 min |
| Jun 15, 4:58 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 62 min |
| Jun 15, 5:23 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Marion, Saline | 52 min |
| Jun 15, 5:34 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Rice | 56 min |
| Jun 15, 5:53 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 67 min |
| Jun 15, 6:02 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Reno, Rice | 73 min |
| Jun 15, 6:14 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Marion | 46 min |
| Jun 15, 6:20 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Marion | 55 min |
| Jun 15, 6:47 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Greenwood, Marion | 73 min |
| Jun 15, 6:53 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 52 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.